News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Lumps appear all over body and have dry crust come out


 scotty29 - Sat Dec 19, 2009 8:17 am

I am a 15 year old male and I had part of a birthmark cut out off my calf in January, in August it got infected and started to ooze yellow stuff, which dried up into yellow crusts. Then on from that I started breaking out in blisters/lumps which had yellow crusts coming out, this covered my whole body so bad I was put in hospital for a week, they didn't find a reason for it, but I got treated with Antibiotics through the drip and cortisone creams, and towards the end I was put on Cortisone tablets which pretty much cleared my skin completely, when I started to cut down on the Cortisone tables it started to break out again, so I went back to another dermatologist and was put back on cortisone tables, yet again it started to clear up to clear skin but when I came off them again it came back, I had a biopsy on my leg which got infected again with more yellow crust coming out which came back with eczema. I was put on different antibiotics like akamin, keflex and some others because I couldn’t stay on Cortisone tablets, but the skin problem never really went cause I was on and off cortisone, then when I went off again I didn't go back on, I broke out really bad again I was put back in hospital for another 5 days, where I had blood tests for immunology which came back with nothing, I was treated with Keflex, steroid creams and wet bandages, this started to clear it up, but not completely clear some little spots / lumps. I was put onto UV light treatment and have been on that for a few weeks, haven’t noticed much of a difference, I use Cortisone creams, my skin is staying the same but has not completely cleared, I still have little lumps on my arm which get a bit better and then get worse, but not clear up completely. I have been told that I apparently have eczema by the hospital but I have never had eczema in my life until a few months back, and from then the problem hasn't gone away unless I've been on cortisone tablets. So I believe that the problem is something more than eczema and one of my dermatologist thought about me going on Cyclosporine tablets. So I'm just wondering if anybody had any ideas of what else it could be or any tests that could be taken.
 Dr.M.jagesh kamath - Wed Jan 06, 2010 9:29 am

User avatar Hello,From your history it seems you have developed a contact dermatitis to an externally applied agent, post surgical.Many contact sensitising agents like neomycin,framycetine could invoke such a reaction and it is more common in atopics,people with family history of allergy.Sometimes cause may be nickel sensitization.When this reaction spreads elsewhere it is known as autosensitization or as ID reaction.
You should improve with medications and sometimes steroid sparing drugs are given to tackle this problem.Bestwishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here